Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Triglycerides and fish oil
Mar 19, 2007

This is more of a helpful hint to others then a question: After being on HIV meds for 2 1/2 years, the only real side effect ive had troubles with was a big rise in my cholesterol, especially my triglycerides. at one point they were close to 1,000. my doctor put me on tricor, but had a reaction to it after a few weeks, (muscle pain and fatigue.) We then tried fish oil and garlic, and I have faithfully taken 2 fish oil tablets, and 1 garlic tablet every day for the past 6 months. Honestly, my triglycerides count went down to 550 the first check up, down to 300 second cehck up. I feel it really is working, and others should try this if they are having issues with this and cant get their levels down.

Response from Dr. Henry

Thanks for providing that example of a good response to use of fish oil and garlic. There is a concern about garlic lowering levels of some key HIV drugs such as protease inhibitors or efavirenz so your HIV provider needs to be aware of what other medications you are taking if you are on antiretroviral treatment. KH



Previous
sexual depression
Next
hair loss & fatigue

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement